MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29985
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: theater product coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an up and over aortic bifurcation procedure and using a flexor ansel guiding sheath, two check flow valves disconnected during the catheter exchange.The physician had the sheath in place.When he attempted to do the catheter exchange, the valve disconnected from the sheath.The sheath was removed from the patient and replaced with another sheath from the same lot number.It advanced into the patient normally, but once again the check flo valve disconnected when the attempted to do the catheter exchange.They removed this sheath as well.The procedure was completed by using a terumo sheath.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.Additional patient and event information has been requested.
 
Event or Problem Description
Additional information was received 07jul2021: the patient had no tortuous, scarred, or calcified anatomy.The sheath was in place for approximately one hour for the first, and the second was disconnected within approximately 15 minutes.The separation occurred when the doctor pulled back on the catheter inside of the sheath to exchange for another catheter.The dilator was not in place at the time of separation.No resistance was felt during insertion or removal.There was minimal blood loss and no transfusion was required.No additional interventions were required.Hep saline, contrast, peripheral stent, catheters, angio balloon, and wires were used during the procedure.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an up and over aortic bifurcation procedure and using a flexor ansel guiding sheath, two check flow valves disconnected during the catheter exchange.The physician had the sheath in place.When he attempted to do the catheter exchange, the valve disconnected from the sheath.The sheath was removed from the patient and replaced with another sheath from the same lot number.It advanced into the patient normally, but once again the check flo valve disconnected when the attempted to do the catheter exchange.They removed this sheath as well.The sheath was in place for approximately one hour for the first, and the second was disconnected within approximately 15 minutes.The dilator was not in place at the time of separation.No resistance was felt during insertion or removal.There was minimal blood loss and no transfusion was required.The procedure was completed by using a terumo sheath.The patient had no tortuous, scarred, or calcified anatomy.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.The customer returned kcfw-7.0-18/38-45-rb-anl1-hc to cook for investigation.Physical examination of the returned device showed: visual inspection results, two devices returned in used condition.The sheaths were separated from the check flo hubs on both devices.There was damage section approximately 4.5cm long on one of the sheaths just above the proximal end where it pulled out of the check flo hub.There is no evidence from device failure analysis that the complaint was manufactured out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings¿ ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿precautions¿ ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ ¿how supplied¿ ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this failure mode.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12086091
Report Number1820334-2021-01633
Device Sequence Number3870824
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)231214(10)13627798
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberG29985
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number13627798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/07/2021
09/21/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/21/2021
10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETERS; WIRE GUIDE